Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Feb 7, 2019, 12:01 AM CST for Webster County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2019, 12:01 AM CST (06:01 UTC)
- Expired
- Feb 7, 2019, 12:15 AM CST
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WFUS53 KSGF 070601
TORSGF
MOC225-070615-
/O.NEW.KSGF.TO.W.0006.190207T0601Z-190207T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
1201 AM CST THU FEB 7 2019
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northern Webster County in southwestern Missouri...
* Until 1215 AM CST.
* At 1201 AM CST, a severe thunderstorm capable of producing a
tornado was located near Marshfield, moving northeast at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Niangua... Rader...
This includes Interstate 44 between mile markers 101 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3741 9308 3746 9299 3748 9289 3748 9269
3738 9269 3735 9308
TIME...MOT...LOC 0601Z 237DEG 67KT 3739 9296
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Cramer1 follow-up statement
470
WWUS53 KSGF 070617
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1217 AM CST THU FEB 7 2019
MOC225-070626-
/O.EXP.KSGF.TO.W.0006.000000T0000Z-190207T0615Z/
Webster MO-
1217 AM CST THU FEB 7 2019
...THE TORNADO WARNING FOR NORTHERN WEBSTER COUNTY HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled.
LAT...LON 3741 9308 3746 9299 3748 9289 3748 9269
3738 9269 3735 9308
TIME...MOT...LOC 0616Z 237DEG 67KT 3752 9271
$$
BurchfieldWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Feb 6, 9:33 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 6, 9:33 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
933 PM CST Wed Feb 6 2019
.MESOSCALE DISCUSSION...
A stationary front is currently (0330Z) lined up roughly from Jane
to Ozark, to Montauk State Park. South of this line, instability
continues to increase with additional moisture flux into the lower
trop.
RAP13, NAM, and HRRR low level cape (ML-3km) fields suggest
values increasing between 30 and 90 j/kg through the overnight
hours within a highly sheared airmass across southern Missouri.
This region will experience the better chances of organized storm
development capable of producing tornadoes, large hail, and
damaging wind gusts.
There is also a large hail risk north of the front where cape
rooted from elevated parcels will exceed 1000 j/kg through the
night.
High resolution CAMS show deep convection increasing through the
night across much of southern Missouri. This will also pose a
flash flood risk as one state route low water crossing has been
barricaded by MODOT in northern Wright County (Elk Creek at
Highway Z).
&&
.SHORT TERM...(This evening through Thursday)
Issued at 158 PM CST Wed Feb 6 2019
A strong frontal boundary remains draped from southwest to
northeast from northwestern Arkansas to around the Dent/Shannon
County line. South of the front, temperatures are in the upper 50s
and lower 60s. North of the front, temperatures are much colder
with readings still in the upper 20s from around Pittsburg, Kansas
to Warsaw, Missouri. Showers continue this afternoon mainly south
of the front in the warm sector, however areas of freezing
drizzle have persisted north of the freezing line. Areas of dense
fog also persist north of the front.
As we head into this evening, that warm front will creep north as
strong height falls begin to overspread the region. Short term and
hi res models are still struggling with the extent that the front
shifts north. Current thinking is it will nudge as far north as a
Cassville to Marshfield to Rolla line late this evening.
Meanwhile, surface low pressure will continue to deepen and slowly
swing northeast along this front. The potential for dense fog will
remain tonight to the north of the front.
Of greater concern will be significant wintry weather along with
the threat for severe storms and flooding. Starting with "warm"
side of the storm, we continue to believe that all modes of severe
weather will be possible from this evening into early Thursday
morning. Supercell and line segment convective modes will be
possible throughout the evening with a greater likelihood for
line segments as the main forcing gets into the area late tonight.
Enough MLCAPE (500-900 J/kg), deep layer shear, and low level
background helicity will exist for a supercell tornado threat.
Storms near the front will have to be watched closely as they will
tend to track right along this boundary (increasing the potential
for enhanced vorticity ingestion). The RAP model has also nudged
up significant tornado values over the last few runs, thus we are
going to maintain the threat for a strong tornado or two.
We have also expanded the potential for large hail to include
areas north of the surface front as MUCAPE values will be
sufficient to support quarter-sized hail. Any supercells in the
warm sector would have the potential to produce hail up to the
size of ping pong balls.
As for line segments, low-level shear vectors will favor
mesovortex tornadoes with anything bowing towards the east or
northeast. Additionally, damaging straight-line wind gusts will
be possible with any bowing line segments and mesovortices.
We also remain concerned with the flooding potential of creeks,
streams, and low water crossings across mainly southern Missouri.
Many locations have already seen rainfall amounts of 0.50" to
1.25". Additional rainfall amounts into early Thursday will likely
be in the 1.00" to 2.00" range.
Moving to the winter side of this storm system, short term models
have continued their trend of increasing QPF as the main upper
level support approaches. A large amount of this QPF appears to be
convective in nature. When it comes to precipitation type,
convective precipitation really throws a wrench into the forecast.
We believe that a combination of freezing rain and thunderstorms
producing sleet will be the main precipitation types as we get
into tonight. This will especially be true north of a Joplin to
Stockton to Versailles line where an Ice Storm Warning is in
effect. Expected additional ice amounts from 0.20" to 0.40" can be
expected. Additionally, sleet amounts of 0.10" to 0.25" are
expected. Given the expected thunderstorms, some localized areas
may easily exceed 0.50" of sleet. With northwest winds increasing
late tonight and Thursday morning, there is some concern for
isolated power outages.
As that low begins to swing through the Ozarks, it will drag
that cold front southeast through the Missouri Ozarks late tonight
and Thursday morning. This should result in a transition to a
light wintry mix across much of the remainder of central and
southwestern Missouri. We have therefore posted a Winter Weather
Advisory for this area with that advisory starting at 3 AM. Both
the advisory and warning are set to expire at noon on Thursday as
most precipitation should be wrapping up.
Once precipitation ends on Thursday, the main story then becomes
cold conditions. Temperatures over most areas will either be
steady or will slowly fall with high temperatures occurring in the
morning. Wind chills will actually dip into the single digits
across western Missouri and southeastern Kansas in the afternoon.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 158 PM CST Wed Feb 6 2019
A cold Canadian airmass will be in the process of oozing across
the plains and into the Ozarks Thursday night and into Friday.
Morning lows Friday will bottom out in the upper single digits to
middle teens with wind chills falling from the zero mark to 10
below zero.
Clearing skies will also help allow for radiational cooling to
take place thus temperatures were knocked down a degree or two
from what models had given to start with. Another item that could
make for cooler temperatures will be any ice, snow or sleet that
accumulated through Thursday evening across the region.
The cold air will continue to make its way into the region
through the day Friday. This will keep high temperatures in the
lower 20s across central Missouri to around the freezing mark
across far southern Missouri.
Temperatures will remain cold into Saturday morning with winds
picking up somewhat which will keep morning wind chills in the
zero to 10 below range once again.
By Sunday morning, another round of precipitation will begin to
spread over the region but may be shunted south of the region
briefly early Monday morning. Models are having a hard time with
the storm system for the early to middle portion of next week.
Suffice it to say that the active weather pattern will continue
next week with periods of day time rain and night time wintry
weather through the middle of next week.
Depending on the track and strength of the systems for next week,
we could see another round of what we have currently. The
potential for severe weather and wintry weather is again a
possibility. Welcome to weather in the Ozarks.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 554 PM CST Wed Feb 6 2019
A very complex weather pattern over the region will bring
multiple flight concerns for aviators flying into the Ozarks over
the next 24 hours. Ceilings and visibilities will be predominantly
low end MVFR to IFR. A few periods of improved conditions will
occur but will be short lived. Weather ranging from thunderstorms
with hail to dense fog to freezing rain will make the flight
conditions difficult over the area. A cold front will begin to
clear out the region, but not until after 18z Thursday.
Additionally, a very strong low level jet will bring low level
wind shear and gusty surface winds to the area after sunrise
Thursday as well.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Thursday afternoon for MOZ082-083-090>098-
101>106.
Dense Fog Advisory until 3 AM CST Thursday for MOZ057-058-
069>071-079>083-088>098-101>106.
Winter Weather Advisory from 3 AM to noon CST Thursday for
MOZ057-058-069>071-079>081-089>095-101>103.
Ice Storm Warning until noon CST Thursday for MOZ055-056-066>068-
077-078-088.
KS...Dense Fog Advisory until 3 AM CST Thursday for KSZ101.
Ice Storm Warning until noon CST Thursday for KSZ073-097-101.
&&
MESOSCALE...Cramer
SHORT TERM...Schaumann
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, Feb 6, 9:23 PM CST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 923 PM CST Wed Feb 6 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 923 PM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. Elevated fog risk. Significant ice accumulation risk. Limited sleet risk. DISCUSSION... Dense fog will continue into the overnight hours over areas generally along and south of the Interstate 44 corridor. Visibilities will fall to one quarter of a mile at times. Increasing freezing rain coverage and intensity will occur through the overnight hours. Ice accumulations of a glaze along the Interstate 44 corridor to between a quarter to a third of an inch from Columbus Kansas to Versailles are expected by Thursday morning. Some isolated accumulating sleet will also occur along and north of Interstate 44. Some localized sleet accumulations up to a half inch may occur. Strong to severe thunderstorms are possible through the overnight hours. All modes of severe weather are expected, including large hail, damaging wind gusts, and tornadoes. A strong tornado or two will be possible over areas south of a line from Jane to Ozark to Houston Missouri. The highest frequency of intense storms will occur after midnight. A flood risk also exists for portions of southern Missouri through Thursday, as one to three inches of widespread rainfall is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms will be ongoing across southern Missouri early Thursday morning. All modes of severe weather will be possible, prior to these storms exiting the eastern Ozarks by mid morning. A brief period of a mix of freezing drizzle, rain, sleet and snow will be possible across portions of southeast Kansas and western Missouri Thursday morning. An additional glaze of ice will be possible. Residual flooding of small streams, creeks, and low water crossing is expected across southern Missouri through Thursday. Below normal temperatures are expected late in the week with wind chill values falling into the single digits and teens at times from Thursday morning into Friday morning. Temperatures will begin to moderate somewhat Saturday. There is then a limited threat for some light snow accumulation from Sunday night into Monday. Another round of rain will move across portions of the region Monday into Tuesday which may bring some additional flooding to portions of the southern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight along and south of a line from Jane, to Ozark, to Houston Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Feb 6, 10:24 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 2 E REPUBLIC 37.12N 93.44W
02/06/2019 E1.00 INCH GREENE MO PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL JUST EAST
OF REPUBLIC, MO.
&&
KPLocal storm report, Feb 6, 11:20 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 ESE EBENEZER 37.33N 93.28W
02/06/2019 M1.00 INCH GREENE MO TRAINED SPOTTER
REPORT OF QUARTER SIZE HAIL NORTH OF
SPRINGFIELD.
&&
KPLocal storm report, Feb 6, 11:22 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 1 NNW WHEATON 36.78N 94.06W
02/06/2019 M69 MPH BARRY MO PUBLIC
CWOP SITE RECORDED 69 MPH WIND GUST.
&&Local storm report, Feb 6, 11:43 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 5 SSE WILLARD 37.24N 93.40W
02/06/2019 M60 MPH GREENE MO ASOS
60 MPH WIND GUST REPORTED AT SGF ASOS.
&&Local storm report, Feb 6, 11:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND DMG 4 NW PURDY 36.86N 93.97W
02/06/2019 BARRY MO CO-OP OBSERVER
COOP WEATHER OBSERVER REPORTED HEAVY DAMAGE
TO A CONCRETE SILO; TELEPHONE LINES SNAPPED.
&&Local storm report, Feb 7, 12:00 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 1 SSW HIGHLANDVILLE 36.92N 93.28W
02/06/2019 E1.00 INCH CHRISTIAN MO PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:16 PM CST | Special Weather Statement | SGF | Vernon | 59 min |
| Feb 6, 8:31 PM CST | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 29 min |
| Feb 6, 10:16 PM CST | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk | 44 min |
| Feb 6, 10:20 PM CST | Special Weather Statement | SGF | Barton | 40 min |
| Feb 6, 10:36 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 54 min |
| Feb 6, 10:43 PM CST | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Feb 6, 10:48 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 42 min |
| Feb 6, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 61 min |
| Feb 6, 11:05 PM CST | Tornado Warning | SGF | Barry, Stone | 40 min |
| Feb 6, 11:11 PM CST | Tornado Warning | SGF | Christian, Lawrence | 34 min |
| Feb 6, 11:22 PM CST | Tornado Warning | SGF | Greene, Lawrence | 38 min |
| Feb 6, 11:36 PM CST | Tornado Warning | SGF | Christian, Webster | 39 min |
| Feb 6, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Stone | 15 min |
| Feb 6, 11:52 PM CST | Tornado Warning | SGF | Christian, Stone, Taney | 38 min |
| Feb 7, 12:10 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 65 min |
| Feb 7, 12:15 AM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 45 min |
| Feb 7, 12:20 AM CST | Tornado Warning | SGF | Christian, Douglas | 40 min |
| Feb 7, 12:38 AM CST | Areal Flood Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Laclede and 4 more | 12 hr |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 34 min |
| Feb 7, 2:39 AM CST | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 9 hr |
| Feb 7, 4:48 AM CST | Areal Flood Warning | SGF | Barton, Jasper | 6 hr |
| Feb 7, 4:56 AM CST | Special Weather Statement | SGF | Howell | 49 min |
| Feb 7, 5:13 AM CST | Severe Thunderstorm Warning | SGF | Howell, Oregon | 17 min |
| Feb 7, 5:37 AM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 23 min |
| Feb 7, 6:01 AM CST | Special Weather Statement | SGF | Ozark | 29 min |
| Feb 7, 7:20 AM CST | Special Weather Statement | SGF | Oregon | 25 min |
| Feb 7, 8:55 AM CST | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Ozark, Shannon and 5 more | 8 hr |
| Feb 7, 9:42 AM CST | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 10 hr |
| Feb 7, 12:39 PM CST | Areal Flood Warning | SGF | Dallas, Hickory, Polk | 3 hr |
| Feb 7, 4:44 PM CST | Areal Flood Warning | SGF | Christian, Dent, Douglas, Greene, Howell, Ozark and 5 more | 17 hr |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.